Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 190, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2017, 9:51 PM CDT for Brewster County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 9:51 PM CDT (02:51 UTC)
- Expired
- Jun 14, 2017, 10:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
783
WUUS54 KMAF 150251
SVRMAF
TXC043-150330-
/O.NEW.KMAF.SV.W.0190.170615T0251Z-170615T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
951 PM CDT WED JUN 14 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Brewster County in southwestern Texas...
* Until 1030 PM CDT
* At 950 PM CDT, a severe thunderstorm was located 12 miles northeast
of Panther Junction along highway 385, moving east at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 2952 10323 2986 10305 2960 10276 2955 10277
2952 10281 2949 10280 2945 10282 2937 10312
TIME...MOT...LOC 0250Z 240DEG 48KT 2949 10310
HAIL...1.75IN
WIND...70MPH
$$
121 follow-up statement
415
WWUS54 KMAF 150318
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1018 PM CDT WED JUN 14 2017
TXC043-150330-
/O.CON.KMAF.SV.W.0190.000000T0000Z-170615T0330Z/
Brewster TX-
1018 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL BREWSTER COUNTY...
At 1018 PM CDT, a severe thunderstorm was located 12 miles northeast
of Panther Junction, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2952 10323 2986 10305 2960 10276 2955 10277
2952 10281 2949 10280 2945 10282 2937 10312
TIME...MOT...LOC 0318Z 268DEG 19KT 2941 10302
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:15 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 6:15 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 615 PM CDT Wed Jun 14 2017 .UPDATE... && .DISCUSSION... Thunderstorms have developed across the Trans Pecos and Permian Basin. Severe Thunderstorm Watch now in effect until midnight... zones updated. && .PREV DISCUSSION... /issued 604 PM CDT Wed Jun 14 2017/ DISCUSSION... See aviation discussion below. AVIATION... Tempo MVFR visibilities in thunderstorms with gusty winds are expected at KMAF, KINK, KFST through 15/02z. Otherwise VFR conditions are expected at the southeast New Mexico and west Texas terminals the next 24 hours. Southeast winds will be gusty this evening at the west Texas terminals before diminishing overnight. More thunderstorms possible across the west Texas terminals late Thursday afternoon. 12 PREV DISCUSSION... /issued 223 PM CDT Wed Jun 14 2017/ DISCUSSION... Another active weather day expected again this afternoon and evening as intense heat gives way to severe thunderstorms. A developing mid level ridge over N Mexico will keep nearly westerly flow aloft across the area today. There are subtle hints that a weak shortwave is crossing over top of the ridge this afternoon. Meanwhile, temperatures continue to warm to near 100 currently with a diffuse dryline setting up across the western Permian Basin south to the Davis Mountains. Storms have already developed across the higher terrain with initiation likely along the rest of the dryline within the next few hours. MLCAPE values are nearing 3000 J/kg already while deep layer shear is around 40 kts. These factors will allow for storms to organize and quickly become severe. Lapse rates over 8 C/km will be more than sufficient for large hail (some over 2"). Storms will move off to east and weaken around sunset. Very similar conditions are expected Thursday with temperatures back into the upper 90's and 100's and more thunderstorms along the dryline. The dryline looks to be a bit further west tomorrow so storms will be possible across SE NM and parts of Culberson Co. With similar atmospheric parameters to today, severe weather will be possible again Thursday. The mid level ridge repositions itself over the Desert SW Friday into the weekend. While heights don't increase much, mid level temperatures rise into the mid 30's C across the area Friday and Saturday. With deep mixing expected, highs will climb above 105 across much of the Permian Basin and near 110 in the Pecos and Rio Grande River Valleys. A Heat Advisory will likely be needed for much of the area. The dryline will mix further east, but how far is still unknown so will keep isolated storms in for now across the Permian Basin south to the Lower Trans Pecos. Very hot temperatures continue Saturday before we cool slightly early next week. The upper ridge continues to build to our west next week with increasing heights across the area. This will suppress most if not all convection with high temperatures staying mostly in the upper 90's and 100's. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 100 76 107 / 30 30 20 10 Carlsbad 70 105 69 106 / 10 10 10 0 Dryden 76 99 77 104 / 10 10 10 10 Fort Stockton 74 103 76 108 / 20 30 10 10 Guadalupe Pass 71 97 72 97 / 0 10 10 0 Hobbs 71 101 69 104 / 10 20 10 10 Marfa 66 97 66 100 / 10 20 10 10 Midland Intl Airport 75 101 76 107 / 30 30 10 10 Odessa 75 101 76 107 / 30 30 10 10 Wink 75 105 74 109 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 14, 2:06 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 PM CDT Wed Jun 14 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 206 PM CDT Wed Jun 14 2017 /106 PM MDT Wed Jun 14 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible again this afternoon and evening, mostly across the Davis Mountains, Trans Pecos and Permian Basin. Severe storms are possible, which could produce damaging winds, large hail, frequent cloud to ground lightning strikes and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Elevated fire weather conditions are possible for a few hours each afternoon Thursday through Saturday across portions of the Guadalupe Mountains, Southeast New Mexico, and the Trans Pecos. Hot temperatures and consequent low relative humidity will be the main threats, but lower winds will limit greater concerns. A few strong storms are possible Thursday, mostly across the Trans Pecos and Permian Basin. Damaging winds, large hail, frequent lightning, and brief heavy rainfall are possible with these storms. Very hot temperatures are expected from Thursday through the weekend, but especially Friday and Saturday when temperatures will likely be about 10 to 15 degrees above normal. A Heat Advisory may be issued for many locations both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested by 400 pm CDT. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 14, 8:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
855 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 5 W MIDLAND 32.01N 102.16W
06/14/2017 E1.00 INCH Midland TX EMERGENCY MNGR
AT INTERSECTION OF WADLEY AND LOOP 250
&&
ANDREW.ARNOLDLocal storm report, Jun 14, 8:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
856 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 3 NW MIDLAND INTERNATIO 31.98N 102.23W
06/14/2017 E2.75 INCH Midland TX EMERGENCY MNGR
PING PONG TO BASEBALL SIZE HAIL REPORTED AT INTERSECTION
OF COUNTY RD 1275 AND HWY 191
&&
ANDREW.ARNOLDLocal storm report, Jun 14, 9:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
900 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 3 NNW MIDLAND 32.04N 102.10W
06/14/2017 M58 MPH Midland TX AWOS
MIDLAND AIRPARK REPORTED A GUST OF 50 KTS.
&&
ANDREW.ARNOLDLocal storm report, Jun 14, 9:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
931 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 S MISSION DORADO 31.90N 102.27W
06/14/2017 M4.00 INCH Midland TX COCORAHS
HAIL LEFT DENTS IN CARS AND BROKE WINDSHEILDS. ALSO
CAUSED DAMAGE TO HOUSE SHINGLES AND WINDOWS.
&&
ANDREW.ARNOLDLocal storm report, Jun 14, 9:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
940 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 5 WSW ODESSA 31.84N 102.44W
06/14/2017 E1.00 INCH Ector TX TRAINED SPOTTER
&&
ANDREW.ARNOLDSpecial weather statement, Jun 14, 9:44 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 944 PM CDT WED JUN 14 2017 TXZ081-150315- Big Bend Area TX- 944 PM CDT WED JUN 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 1015 PM CDT... At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Persimmon Gap, or 13 miles north of Panther Junction, near and along highway 385...moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Bend National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2939 10319 2955 10330 2975 10300 2951 10283 TIME...MOT...LOC 0243Z 240DEG 49KT 2952 10317 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 39 min |
| Jun 14, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 65 min |
| Jun 14, 7:58 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 14, 8:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jun 14, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 27 min |
| Jun 14, 8:35 PM CDT | Special Weather Statement | MAF | Borden | 25 min |
| Jun 14, 8:36 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 3 hr |
| Jun 14, 9:44 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| Jun 14, 10:28 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 15, 5:04 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 41 min |
| Jun 15, 5:48 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 42 min |
| Jun 15, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.